Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


HEP C + Overseas patient....
Dec 22, 2002

Dear Dr. Dieterich;

My father's 1 yr regime of Peg Intron + Rebetol is scheduled to end in Feb. I can however speculate on his results. Well, In early Nov. his VL was 70,200 and not undetectable. I think my father developed some resistance as HE INTERUPTED THE MEDICATION FOR 2 mons and restarted again (for almost a yr)wihout achieving undetectable results as of Nov. My father's doc's apt is in April but he is afraid to stop b/c his VL may shoot up. But on the same token, he needs to stop in Feb and gets the VL results. The pt is I think once he stops his VL will shoot up again. So can he continue his medication say, till March and then run blood results? What kind of new medication can he be given if indeed his VL goes up again? Can he continue with Pegintron with a lower dosage? Any help and your comments is highly appreciated.

Response from Dr. Dieterich

It is a very complicated situation. However I would usually advise stopping the medication for a few months if the virus is still detectable then considering the other pegylated interferon or retreatment with the same peg, but after a vacation. There is no problem with letting the virus go up. If his biopsy is grade 3 or more then half dose maintenance peg may be a good idea. Wish him luck! DTD



Previous
MY BROTHERS LIVER- HE DIED
Next
Daughter seeking knowledge on HCV treatments

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement